Alert archive / Illinois / Tornado Warnings in 2000
Tornado Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 12, 2000, 4:46 PM CDT for Logan County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 4:46 PM CDT (21:46 UTC)
- Expired
- May 12, 2000, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 122147 TORSPI ILC107-122215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 446 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES SOUTH OF MOUNT PULASKI...OR ABOUT 14 MILES SOUTH OF LINCOLN...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MOUNT PULASKI LATHAM IF YOU ARE IN THE PATH OF THIS STORM...ACT NOW TO PROTECT YOURSELF. DO NOT WAIT UNTIL YOU SEE THE TORNADO BEFORE TAKING ACTION. YOU MAY NOT SEE OR HEAR ITS APPROACH. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. YOUR REPORT COULD HELP SAVE LIVES. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4005 8933 3993 8936 3992 8916 4005 8915 HEDGES NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 12, 2:10 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 12, 2:10 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI MAY 12 2000 MAIN WEATHER CONCERN OBVIOUSLY ROOTED IN THE SHORT TERM WITH THE TORNADO WATCH IN EFFECT FOR CENTRAL IL LATE AFTERNOON INTO THE EVENING. SPECIAL 18Z SOUNDING HERE AT ILX INDICATED ALL INGREDIENTS COMING TOGETHER WITH MOISTURE/WARM AIR AXIS...VERY HIGH INSTABILITY WITH LI/S AROUND -9 AND CAPES CLOSE TO 4000...AND PLENTY OF SPEED SHEAR IN THE LOWEST 6 KM. THE SOUNDING DOES SHOW A MID LEVEL CAP OVER OUR REGION...WHICH WILL BREAK QUICKLY WHEN AN APPROACHING COLD FRONT MOVES CLOSER. AT 18Z THE FRONT EXTENDED FROM JUST WEST OF RFD TO A SURFACE WAVE JUST EAST OF UIN. MODIFYING OUR SOUNDING INDICATES THAT WHEN THE CAP BREAKS...THE CAPE WILL JUMP TO 4500. THE COLD FRONT IS FORECAST TO MOVE EAST OF THE IL RIVER BY EARLY THIS EVENING...APPROACHING ERN IL AROUND MIDNIGHT. THUS THE SEVERE THREAT AND RAINFALL CAN BE EXPECTED TO CONTINUE IN CENT IL INTO EARLY EVE... ENDING IN THE SOUTHEAST LATE TONIGHT. A POSITIVE TILT TROUGH IN THE NRN PLAINS IS EXPECTED TO SWING INTO THE NRN GREAT LAKES REGION OVERNIGHT...WITH THE TROUGH AXIS MOVING THROUGH CENT IL SAT MORNING. STRONG LOW LEVEL COLD AIR ADVECTION IS ANTICIPATED SATURDAY...ALONG WITH INCREASING SURFACE WINDS AS GRADIENT TIGHTENS BETWEEN LOW PRESSURE IN ERN ONTARIO AND A BUILDING HIGH IN THE SRN PLAINS. SATURDAY MORNING WILL START OUT SUNNY WITH SEASONABLE TEMPS...BUT THEN AM EXPECTING COLD AIR STRATOCUMULUS CLOUDS TO MOVE INTO THE REGION BY AFTERNOON. THIS WILL KEEP TEMPERATURES ON THE COOL SIDE WITH HIGHS IN THE LOWER TO MIDDLE 60S. COULD BE A FEW SPRINKLES WITH THE COLD AIR SC CLOUDS...BUT THE BEST CHANCE OF ANY RAINFALL AT THIS TIME APPEARS TO BE NORTH OF OUR REGION. THE SURFACE GRADIENT WILL WEAKEN SATURDAY NIGHT AND THE CLOUDS WILL MOVE OUT OF THE REGION...RESULTING IN CLEAR AND QUITE COOL CONDITIONS. MODELS INDICATE THAT 850 MB TEMPS WILL RANGE FROM 0 TO -3 OVER CENTRAL/SE IL SAT NIGHT. THIS TRANSLATES TO CHILLY LOWS IN THE UPPER 30S TO LOWER 40S SUNDAY MORNING. ON SUNDAY THE HIGH PRESSURE CENTER WILL BE IN SRN IL...WHICH WILL GIVE US LOW LEVEL WINDS FROM THE WEST AND AN INCREASE IN LOW LEVEL TEMPERATURES. SPI EA 053/062 040/071 049 23700 PIA EA 051/061 039/071 048 23420 DEC EA 053/063 040/070 049 23800 CMI EA 053/063 040/070 047 23810 MTO EA 054/065 041/071 049 23800 LWV EA 057/067 042A/072 051 23800 .ILX... IL...NONE. MILLER
In the hours before
Special weather statement, May 12, 11:00 AM CDT, 5 hours 46 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI MAY 12 2000 ...THIS AFTERNOON AND EVENING A DANGEROUS WEATHER SITUATION IS LIKELY TO DEVELOP... THE DEVELOPMENT OF SEVERE THUNDERSTORMS IS LIKELY THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST THREAT FOR TORNADOES WILL ESPECIALLY BE EAST AND SOUTHEAST OF INTERSTATE 55. A COLD FRONT EXTENDING FROM SOUTHERN WISCONSIN SOUTHWEST INTO EASTERN KANSAS WILL CONTINUE TO MOVE EAST INTO ILLINOIS THIS AFTERNOON. WARM MOIST AIR ALREADY IN PLACE OVER THE AREA WILL COMBINE WITH THE FRONT TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO THIS EVENING. SPOTTER ACTIVATION WILL BE REQUIRED ACROSS MOST OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND INTO THIS EVENING. THIS COULD BE A DANGEROUS SITUATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. EH/GEELHART/MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 32 min |
| May 12, 7:31 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 44 min |
| May 12, 2:36 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 39 min |
| May 12, 2:58 PM CDT | Tornado Warning | ILX | Cass, Mason, Menard | 47 min |
| May 12, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 46 min |
| May 12, 3:41 PM CDT | Tornado Warning | ILX | Menard, Sangamon | 49 min |
| May 12, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 46 min |
| May 12, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason | 58 min |
| May 12, 3:58 PM CDT | Tornado Warning | ILX | Logan | 47 min |
| May 12, 4:12 PM CDT | Tornado Warning | ILX | McLean | 63 min |
| May 12, 4:26 PM CDT | Tornado Warning | ILX | DeWitt | 49 min |
| May 12, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| May 12, 4:35 PM CDT | Tornado Warning | ILX | Sangamon | 25 min |
| May 12, 4:40 PM CDT | Tornado Warning | ILX | Macon | 50 min |
| May 12, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 63 min |
| May 12, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 42 min |
| May 12, 5:23 PM CDT | Tornado Warning | ILX | Christian, Shelby | 67 min |
| May 12, 5:28 PM CDT | Tornado Warning | ILX | Piatt | 62 min |
| May 12, 5:34 PM CDT | Tornado Warning | ILX | Macon | 41 min |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| May 12, 5:42 PM CDT | Tornado Warning | ILX | Moultrie | 63 min |
| May 12, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| May 12, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 36 min |
| May 12, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 50 min |
| May 12, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| May 12, 6:32 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 43 min |
| May 12, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 51 min |
| May 12, 6:52 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 68 min |
| May 12, 6:54 PM CDT | Tornado Warning | ILX | Coles | 51 min |
Nearby
Tornado Warnings in Illinois, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.